Dental Health Expert Forum
white coating inside mouth
About This Forum:

Questions in the Dental Health forum are answered by Dr. Jerome Tsang. Topics covered include bridges, cavities, crowns, and x-rays.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

white coating inside mouth

I'm 37 years old and have experienced a white coating on the inside of my cheeks for about 2 years now.  It is now too aggravating to put up with.  My dentist gave me a clean bill of health 6 mos. ago and was stumped by the problem.  My family doc first prescribed Magic Mouthwash for thrush, to no avail.  The white coating is worse in the morning and after I eat.  I drink a lot of water.  I talk all day as I am a teacher; it tends to feel like glue inside my mouth at times.  I can scrape it out with my fingernail but it just comes back a few hours later.  Now my tongue feels rough in the back and up against my palate.  Please help!  I'm not sure even what kind of doctor I should be seeing for this as both my family doc and dentist can not help.
540545_tn?1377626518
My natural reaction would be that it is thrush as well.  Generally any white patch that is wipeable is diagnosed as thrush.  You may need to try another anti-fungal medication such as a nystatin troche or something else.  Also, is there anything in your medical history that may make you prone to fungal infections?  

7 Comments
Blank
Avatar_f_tn
I don't know of any medical history making me prone to fungal infections.  I have been diagnosed with migraines, Polycystic Ovarian Syndrome, and high cholesterol.  Could any of these increase rate of fungal infections?  Thank you so very much for your response.  My family doctor has now referred me to an ENT for next week.
Blank
540545_tn?1377626518
Sorry I missed your follow up post.  How did things go?  

None of the previous conditions, to my knowledge, would make you prone to fungal infections.  What medications are you taking though?  
Blank
Avatar_f_tn
I am taking Inderal for migraines, Vytorin for high cholesterol, and Metformin for Polycystic Ovarian Syndrome.
Blank
Avatar_f_tn
I am taking Vytorin for high cholesterol.
Blank
Avatar_n_tn
I find that when I use Sensodyne toothpaste that this same thing happens to me. The reason I know it was the toothpaste was that when we went on vacation I forgot my toothpaste and used my husbands the problem went away. Got home used my Sensodyne and the problem came back. Maybe it could be something this easy for you too.
Blank
540545_tn?1377626518
I couldn't find any real reason from the medication.  Its possible that something may be causing some dry mouth and causing your saliva to be more "dry" and thicker.  That may encourage food particles to linger longer in your mouth and cause a pasty, sticky film you are complaining about.  

Blank
Continue discussion Blank
This Forum's Experts
540545_tn?1377626518
Jerome Tsang, DDSBlank
Irvine Modern Dentistry
Irvine, CA
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
6 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank